Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Herbal Interaction with HART
Nov 4, 2006

Hi Ben

Thanks a lot for all the help you are doing for the people all around the world. I heard grape seed extract is a powerful anti oxidant and is very effective in nfighting the HIV virus. What is your opinion on this. If any one uses these herbal pills(garpe seed extract) who is also on HART , does it interfere with the HIV medication. I know there is very limited research on this.Does taking any herbal pills with high anti oxidant will help T cell growth.

Thx alot Tony

Response from Dr. Young

Thanks for your post.

Your right, there's very limited data on the safety of grape seed extract, especially when it comes to the issue of drug-drug interactions with antiretroviral medications.

Here's my take (again) for those interested in unproven supplements-- all foreign substances that we ingest (this includes prescription medications, over-the-counters,herbs and supplements) have the potential to cause benefit as well as toxicity. Unless the complete package of desireable effects and risks (including drug-drug interactions) is known, I'd hate to see such products interfere with the only things that we know (proven in clinical trials) to cause long-term suppression of HIV and restoration of immune health.

So, while grape seee extract has had a couple of interesting pre-clinical, in vitro studies, Ill wait until there's considerably more data before making this recommendation to my patients (or to you). BY



Previous
Treatment
Next
frequency of resistance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement